Depersonalization Support Forum banner
1 - 11 of 11 Posts
G

·
Discussion Starter · #1 ·
Before I say anything, I just want to make it clear that if any replies to this post are going to be written with an, "I told you so," or, "it's his fault" type attitude, then please don't reply---I know it's all my fault and all I want right now is advice.....but yes, i know, i dug myself into this hole.

This entire summer I have been using pain killers...I've had the stereotypical, "not gonna get addicted," type attitude.

To make a long story short...I do have a problem so I discontinued use.

WITHDRAWL IS UNREAL....can't sit still, but at the same time cant get out of the house......DYING to make the phone call and score something.

suicidal thoughts---"I'm exactly what my mom was" (addicted)
How do I live without it?

so basically...I've made the decision to quit, and am standing strong---I just need advice as to what, if anything, i can do to:

1) Chill out
2) Stop thinking about it

Should I take more Xanax XR?

If I tell doc he will simply put me on that Bupropion shit and send me back to school....Ive been going through this withdrawl for 3 days now and each day seems harder...I WILL NOT GIVE IN and go back...but i wanna stop being tempted.

In case I forgot to mention earlier...I've been using about 20mg's of OxyContin (not oxycodone) everyday for the past month.

Sorry to keep posting with these masochistic stories...i just need to beat it once and for all.

thanks, and sorry for succumbing to something we here at the site are so GUNG HO about making sure we stay away from.
 
G

·
Discussion Starter · #2 ·
Mind you, I do have a problem, but I think I have caught it in its early stages.

In addition to this battle with opiates, I also am trying to get back to college but I feel horrible!

Now for my hypochondriatic questions:

Am I in physical danger? If so, what?
Will a less potent, "downer," such as alcohol or marijuana (just to get by) be worth it? Something to relieve the empty hole I'm feeling without my daily, "sniff"

TRYING
 

·
Registered
Joined
·
2,496 Posts
Dear Bunk,
Sorry to hear this. My only thought is, the old saw everyone is sayng around here. Did you cold turkey? If so, doesn't sound good. Is there a way to wean yourself off slowly. Also, it doesn't seem like anything is a good substitute or a way to counter the withdrawal.

You'll sock me, but I'd say, ask a doctor. Adding more fuel to the fire like pot or alcohol or whatever can't be good -- for your liver and kidneys at minimum!

Take Care,
D
 
G

·
Discussion Starter · #4 ·
Cold Turkey indeed-----only way to do it:

1) I feel like coming off slowly is simply delaying the inevitable
2) Can't, "score anything," as they say
 

·
Registered
Joined
·
2,496 Posts
My only comment, and this sounds dramatic, is some form of detox facility. I don't think cold turkey is a great idea. I wish I could be of more help. Take Care of yourself!
 
G

·
Discussion Starter · #6 ·
Hey Bunk I found this for you!

Q: What kinds of treatments can stop addiction to painkillers?

A: Drugs such as clonidine and methadone can ease withdrawal symptoms during detox. Methadone is a slow-acting replacement narcotic that can be gradually tapered. But while detox is a necessary step toward rehabilitation, it is not rehabilitation itself.

The mainstay is psychotherapy, either in residential programs or a few evenings a week. Most programs are abstinence-based, with the goal of getting off all substances. Many follow the traditional 12-step model. Cognitive behavioral therapy helps people recognize their high-risk situations and manage their urges. You learn to avoid the places where you got drugs and to use distraction techniques like talking to a friend, going jogging or chewing gum.

Q: What about "rapid detox," coming off drugs in a few days?

A: It relies on giving the drug naltrexone while the patient is under general anesthesia. The drug blocks opiate receptors, so if you abuse drugs, you won't feel the high you're looking for. The person doesn't feel the symptoms of withdrawal because of the anesthesia. It can be helpful in highly motivated groups, especially professionals whose careers are on the line and want to get back to work quickly. But I generally don't recommend it. Anesthesia can have its own side effects

I take it that basically you will have to suffer for the moment so you don't get addicted to anything else - eg: alcohol etc
 
G

·
Discussion Starter · #7 ·
Thats odd how it says to use Meth to treat what is basically a heroin addiction----I have heard meth withdrawl is worse!

in any case, thanks...
 

·
Registered
Joined
·
1,726 Posts
there was a programme on tv yeasterday about people addicted to painkillers and it seems like theres millions that are addicted,codine seems to be the ingredient that hooks you,as it gives you a sense of uphoria and takes away anxiety,some of these people had been taking 20 tablets a day of solphadiene for 20 odd years,the expert on there said theres two ways to come off one being cold turkey the other being a gradual withdrawl over 3 months ...sorry im not much help
 

·
Registered
Joined
·
86 Posts
friend,
though ive never taken oxycontin, i know a friend who struggled with a quasi-addiction with them. and i have had periods of klonopin withdrawal that sounds similar to what youre feeling.

i think because you cant (and shouldnt) get more oxycontin, you obviously have to deal with it another way. cold turkey sucks. your body is for sure going crazy trying to tell your brain you need more to survive.
keep reminding yourself that you actually DONT need oxycontin to function.

for now, dont worry about school. college will be there when you're ready. take it day to day if possible. accept that your body is craving something that it will not receive and fight through it.

you were taking synthetic heroin essentially...not an easy thing to kick...but you made the decision to stop, which is awesome. in my klonopin withdrawals, my brain (and my body) simply wouldnt stay still. muscle spasms, tics, totally disorganized thinking. i had to take it veeerryyy easy.

busy your brain with your favorite things (other than pills teehee) if youre body is buzzing with withdrawal, go outside and run and run and run and run till you cant anymore. get pissed (angry, not f'ed up) whilst doing so. let out the crazies through some kind of physical exertion. when you can't do that, watch a favorite dvd or listen to a favorite record.
write about how f'ed up you feel so that you'll have a record of how bad things CAN get. because it WILL stop.

its like waiting for a storm to pass. you know the withdrawals WILL pass, your body WILL get back to normal. you just have to crawl over incredibly hot coals to get there.

Not definitive advice, but it helped me get through the insanity of cravings.
OR you could go see an MD, as others have suggested.

keep trucking brozeph,
blake
 
G

·
Discussion Starter · #10 ·
quasi addiction---EXACTLY.

thanks alot all...im doing much better....I discovered thatd being alone in my room is not right....averting my mind makes it a lot easier.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top